Alert archive / Puerto Rico / Special Weather Statements in 2017

Special Weather Statement, NWS JSJ

August 9, 2017

NWS JSJ issued this special weather statement at Aug 9, 2017, 2:20 PM CDT. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2017, 2:20 PM CDT (19:20 UTC)
Expired
Aug 9, 2017, 3:15 PM CDT
In force
55 min
Issued by
NWS JSJ

The text

As transmitted.

735 
WWCA82 TJSJ 091920
SPSSJU

Special Weather Statement
National Weather Service San Juan PR
320 PM AST WED AUG 9 2017

PRZ006-009-010-092015-
Central Interior-Mayaguez and Vicinity-Western Interior-
320 PM AST WED AUG 9 2017

...THUNDERSTORMS AFFECTING THE WESTERN INTERIOR... 

At 317 PM AST, Thunderstorms across the western interior of Puerto 
Rico, particularly over Utuado and Adjuntas and westward to Las 
Maria and Maricao will continue to result in torrential rainfall, 
frequent lightning as well as some gusty winds possible. 

Torrential rainfall is also occurring with this storm, and may cause 
localized flooding. Do not drive your vehicle through flooded 
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 1836 6686 1834 6682 1832 6682 1832 6677
      1835 6674 1834 6672 1832 6672 1832 6664
      1833 6662 1833 6658 1818 6655 1816 6703
      1838 6704
TIME...MOT...LOC 1917Z 099DEG 11KT 1824 6684 

$$

oms

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:20 PM CDT, 0 minutes earlier.

Area forecast discussion, Aug 9, 2:20 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
320 PM AST Wed Aug 9 2017

.SYNOPSIS...A Tropical Upper Tropospheric Trough (TUTT) with axis extending
from the northeast Atlantic southwest to the western Caribbean
with several TUTT lows moving southwest along its axis. One of the
TUTT lows was located several hundred miles northeast of the
local islands. A large amplitude tropical wave with axis extending
from the southern Windward Islands northeastward to around 23
north moving west at 10 knots. This wave was interacting with the
TUTT low mentioned before resulting in scattered
showers/thunderstorms east of the Lesser Antilles.

&&

.SHORT TERM...Tonight through Friday Night...Would expect Isolated
evening showers tonight as left over from the afternoon
convection over interior sections of Puerto Rico linger across the
area. As the TUTT low northeast of the islands move southwest,
the local area should remain under the subsidence side of the low
and should limit the chances for rain. Any precipitation would be
as a result of local factors...combined with any available
moisture. With this in mind, decided to keep only isolated to, at
most, low scattered probability of showers. Most of the showers
and thunderstorms associated with the tropical wave should remain
north of the islands...however the southern edge of the convection
could reach the local islands by Friday Night. Still will only
expect at most scattered showers.

.LONG TERM...Saturday through Wednesday...The TUTT low will
continue to move southwest and be west of the local area by
Saturday Night. This will put Puerto Rico and the U.S. Virgin
Islands under the unstable side of the low. Moisture is expected
to increase gradually during this period which could result in an
increase in showers and thunderstorms in the area. Drier air will
return to the northeast Caribbean Tuesday before the next tropical
wave enters the Caribbean on Wednesday and begins to affect the
local islands Wednesday afternoon and evening.

&&

.AVIATION...VFR durg entire prd. Few clds en route btw islands...
SCT ocnl BKN nr FL022...FL050...mostly SKC abv. Aftn SHRA or isold
TSRA ovr ctrl and W PR and nr TJMZ/TJPS with VCSH at TJBQ/TJNR/TJPS
til 09/22z. Low level winds expected from the E-NE 15-20 kts. SFC
wnds fm E-NE 10-15 kts with higher gusts...bcmg lgt/vrb aft 09/22z.

&&

.MARINE...Small craft should exercise caution across some of the
coastal waters tonight as winds could be up to 20 knots and seas
up to 6 feet...However both winds and seas should decrease to
well below small craft advisory criteria by Thursday and remain
like that at least through Saturday. There will be a moderate risk
of rip currents along the north coast of Puerto Rico, at least
through Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  79  90  78  91 /  20  20  20  30
STT  79  91  80  88 /  20  20  30  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...None.
VI...None.
AM...None.
&&

SHORT TERM...RGH
LONG TERM....RGH
Hazardous weather outlook, Aug 9, 4:46 AM CDT, 9 hours 34 minutes before
Perspectivas sobre condiciones peligrosas del tiempo
Servicio Nacional de Meteorologia San Juan PR
538 AM AST miercoles 9 de agosto de 2017

AMZ710>745-PRZ001>013-100945-
San Juan y Vecindad-Noreste-Sureste-
Este Interior-Norte Central-Interior Central-Ponce y Vecindad-
Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques-
Aguas cercanas y lejanas a la costa del Atlantico y Caribe-
538 AM AST miercoles 9 de agosto de 2017

Esta perspectiva sobre las condiciones peligrosas del tiempo es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Hoy y esta noche

.Tronadas...Existe probabilidad de tronadas con lluvia fuerte y
rafagas de vientos esta tarde a traves de sectores del oeste y
suroeste de Puerto Rico.

.Inundaciones...Lluvias fuertes pudieran resultar en inundaciones
urbanas y de riachuelos.

.Viento...Vientos sostenidos en exceso de 20 mph son posibles a
traves de la mayor parte de las aguas locales.

.Oleaje...Se espera oleaje picado de hasta 6 pies mayormente a
traves de las aguas mar afuera.

.Corrientes marinas...Existe un riesgo moderado de corrientes
marinas para gran parte de la costa norte y suroeste central de
Puerto Rico al igual que para la mayoria de las playas de Vieques y
Culebra.

.Calor...Se esperan indices de calor entre 102 y 107 grados a lo
largo de la mayor parte de las areas costeras de Puerto Rico al
igual que a lo largo de algunas areas de Vieques y Culebra.

.Dias dos a siete...jueves a martes

Un riesgo moderado de corrientes marinas continuara hasta por lo
menos el viernes. Se espera que los indices de calor aumenten sobre
102 grados cada dia en las areas costeras y areas bajas. Existe una
buena probabilidad de tronadas en el oeste e interior de Puerto Rico
cada dia. Inundaciones urbanas y de riachuelos tienen un gran
potencial de ocurrir con las tronadas.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion generalizada de observadores esta noche.

AMZ715-725-VIZ001-002-100945-
San Tomas, San John e Islas Adyacentes-Santa Cruz-
Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe-
538 AM AST miercoles 9 de agosto de 2017

Esta perspectiva sobre las condiciones del tiempo peligrosas es
para Puerto Rico y las aguas costeras adyacentes del Atlantico.

.Dia uno...Hoy y esta noche

.Viento...Vientos sostenidos en exceso de 20 mph son posibles a
traves de gran parte de las aguas locales.

.Olas...Se espera oleaje picado de hasta 6 pies mayormente a
traves de las aguas mar afuera.

.Corrientes marinas...Existe un riesgo moderado de corrientes
marinas para gran parte de las playas de Santa Cruz.

.Calor...Se espera indice de calor de 102 a 107 grados a traves de
las islas locales.

.Dias dos a siete...jueves a martes

El riesgo moderado de corrientes marinas continuara hasta por lo
menos el viernes. Se espera que los indices de calor aumenten sobre
102 grados cada dia a lo largo de las areas bajas.

.Comunicado sobre informacion reportada por observadores...

No se anticipa activacion generalizada de observadores esta noche.

In the hours before

Special weather statement, Aug 9, 2:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Juan PR
320 PM AST WED AUG 9 2017

PRZ006-009-010-092015-
Central Interior-Mayaguez and Vicinity-Western Interior-
320 PM AST WED AUG 9 2017

...THUNDERSTORMS AFFECTING THE WESTERN INTERIOR...

At 317 PM AST, Thunderstorms across the western interior of Puerto
Rico, particularly over Utuado and Adjuntas and westward to Las
Maria and Maricao will continue to result in torrential rainfall,
frequent lightning as well as some gusty winds possible.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 1836 6686 1834 6682 1832 6682 1832 6677
      1835 6674 1834 6672 1832 6672 1832 6664
      1833 6662 1833 6658 1818 6655 1816 6703
      1838 6704
TIME...MOT...LOC 1917Z 099DEG 11KT 1824 6684

oms

Nearby

Special Weather Statements in Puerto Rico, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.